It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

  • Is the end of a taper the hardest part?



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-19-2010, 11:43 AM   #1
    jdsun
    Senior Member
    (female)
     
    jdsun's Avatar
     
    Join Date: Jun 2009
    Posts: 275
    jdsun HB User
    Is the end of a taper the hardest part?

    I have been taking narcotic medication for over 4 years due to a really REALLY bad back....including 2 surgeries. I have been taking them daily for 2 years. My pain has mysteriously improved, so my doctor has me on a taper program. I have NEVER had any mental cravings and always took them as prescribed.

    Anyways, I was taking 100mg of Oxy and 160 of Kadian (morphine) daily. I stopped all the oxy within 1 1/2 weeks and have dropped to only 60mg of Kadian over the past 2 weeks. I had some bathroom issues during the start of my Kadian taper, but now I think I has the stomach bug.

    I am scheduled to drop to 30mg of Kadian on Monday morning. Then five days later Friday, I will take NOTHING! My doctor has had me dropping one 30mg pill every five days.

    So far, I've felt really tired and some minor resltess legs at night. I am getting very anxious of what I am going to go through when I proceed with my end taper. In one week from today, I will be done and down to nothing.
    Anyone have any ideas of what to expect? I did some searching online and only found really bad stories Oh, I almost forgot, my pain doctor gave me a prescription for Klonopin (sp) if things get too bad and I also take Trazadone nightly to help me sleep due to my nerve pain. If the withdrawals do get too bad, is it bad to take the Klonopin for a short-term purpose? I read that it is even harder to come off this. THe last thing I want is to withdraw from another drug.

    Thanks so much for any advice.
    Jdsun

     
    Sponsors Lightbulb
       
    Old 03-19-2010, 04:35 PM   #2
    reachout
    Senior Veteran
    (female)
     
    Join Date: Dec 2006
    Posts: 3,409
    reachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB User
    Re: Is the end of a taper the hardest part?

    Hi jd

    Welcome to the board. Smiles.

    You have done a remarkable job tapering down as quickly as you have so far! To wean off 100 mgs of Oxy in but a week and a half and not have a lot of withdrawal is unique for sure. I would guess that the Kadian helped with that, but still a drastic dosage drop in a short time.

    I tapered from first Oxycodone and when I finished that taper, I tapered from Xanax. Bathroom issues were a major problem throughout my tapers in the first few weeks. I took about 4 months to taper from the Oxycodone and after a short wait, began the Xanax taper , which took about 6 months. I was in really bad shape having had a total breakdown before I began tapering... I was in deep clinical depression when I began. It is such a plus that you seem to be okay emotionally as you work on this.

    My own tapers were long and slow with small dosage cuts each time and then 2 weeks to adjust before the next cut. When it finally came to the end of the taper, I was strictly adhering to the cuts and didn't rush and I basically just walked off the drugs. Because your taper is a reather quick one, there may be some issues when you stop. Diarreha, restless legs, some anxiety, some sweating and chills. The Klonopin can certainly help, but I would take it only when absolutely necessary. It is a benzo and truthfully, it was much harder to get off the benzo Xanax than it was to get off the opiod Oxycodone. Don't fear the Klonopin as much as respecting it for its power.

    There is also another med, Clonodine, which is a blood pressure med, that has helped many with the outbreaks of sweating and chills that can occur. I was already on a blood presure med for a different reason, but probably was helped by it.

    I think the hardest part of stopping an opiate is the anxiety and depression that often come. It is part of the process of the brain restoring itself to produce chemicals that we were feeding it artificially. It needs time to do this. Staying active is the number one best thing to combat this. Walk, run, rake the yard, dig a hole.. whatever you can do to help speed the process up.

    It seems you have fared better than most thus far with the taper. I am very happy for you about that! All good wishes that it remains that way. IF it does not, do not hesitate to call your doctor and let him know. It is always best to be totally upfront. There were a couple of times that my doc and me had to tweak my own tapering plan. That is fine to do as long as you and doc do it together.

    Stop in if you have any other questions. It has been nice to meet you.

    All good wishes
    reach

     
    Old 03-20-2010, 05:27 AM   #3
    jdsun
    Senior Member
    (female)
     
    jdsun's Avatar
     
    Join Date: Jun 2009
    Posts: 275
    jdsun HB User
    Re: Is the end of a taper the hardest part?

    Reach-

    Thanks so much for your encouraging reply!!! I am the type of person who seems to over-analyze things and wants to know everything to be expected. I was also amazed that I was able to stop all my oxy in such a short time and really had no ill effects at all. I was encouraged and scared at the same time about how this would effect my Kadian taper.

    I checked my prescription last night and it is actually Clonodine as you has suggested! Is this medication also hard to taper from?

    I really appreciate you taking the time to write to me. It is times like this when I wish I could be a little more laid back and just let things happen...know what I mean?

    Well, I am off to get a BIG cup of coffee. Sleep has not been great the past couple nights. I don't do well with no sleep, so I hope this doesn't get worse.

    Thanks again!!
    Jdsun

     
    Old 03-20-2010, 07:59 AM   #4
    Angelique43
    Senior Member
    (female)
     
    Angelique43's Avatar
     
    Join Date: Apr 2009
    Posts: 264
    Angelique43 HB User
    Re: Is the end of a taper the hardest part?

    Jdsun...I've been following your progress eversince your pain "mysteriously" improved & i think you're doing an excellent job! I am so happy for you that your pain has improved. I just wanted to say "Excellent" job with your tapers! Keep up the good work! You are well on your way to a narcotic free life! You must be so proud of yourself. I hope that you continue to do well. All the best. Take care.
    __________________
    Angelique43

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Update on my taper from pain meds.... jdsun Pain Management 112 05-06-2010 10:19 PM
    Taper from oxycodone - round 3 NotPerky Addiction & Recovery 74 08-05-2009 06:02 PM
    Is this a decent taper plan? vmom Addiction & Recovery 4 02-27-2006 12:50 AM
    Sub Detox/WD/Taper TrampyG Addiction & Recovery 34 10-14-2005 05:47 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is On
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:47 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!